| Catalog Number |
K6416 SMN 10445106 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/20/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted siemens healthcare diagnostics concerning the impact of biotin on the ft3 result.The cause for the discordant elevated ft3 result is unknown.Quality control results were within lab acceptable limits at the time of testing.Mdrs 2517506-2017-00561 and 2517506-2017-00562 were filed for the same event.Siemens is investigating the incident.
Event or Problem Description
A discordant elevated free triiodothyronine (ft3) result was obtained on a patient sample on the dimension vista 1500 system.The result was not reported to the physician.The same sample was tested with a non-siemens alternate methodology and a lower result was obtained and reported.The patient results were delayed 24 hours, without any consequences to the patient.There are no reports of patient intervention or adverse health consequences as a result of the discordant elevated ft3 result.
Additional Manufacturer Narrative
The original mdr was filed 7/10/2017.In the course of the investigation, data was collected for biotin interference on dimension vista ft3 as follows: test level: 5.5 =, units: pg/ml, biotin test level and % interference observed, 1200 ng/ml, 500 ng/ml, 250 ng/ml, 100 ng/ml.Results for samples with 1200 ng/ml and 500 ng/ml biotin are above the analytical measurement range and percentage increase could not be calculated.The siemens investigation is continuing.
Additional Manufacturer Narrative
Original mdr 2517506-2017-00563 was filed (b)(6) 2017.2517506-2017-00563 supplement 1 was filed (b)(6) 2017.Siemens healthcare diagnostics concluded the investigation of potential interference of biotin on dimension vista ft3 results.The instructions for use for the dimension vista ft3 flex reagent cartridge has been revised to include in the limitations of procedure section the following statement: "specimens that contain biotin at a concentration of 50 ng/ml demonstrate a less than or equal to 10% change in results.Biotin concentrations greater than this may lead to falsely elevated results for patient samples.Results from patients taking biotin supplements or receiving high-dose biotin therapy should be interpreted with caution due to possible interference with this test.".